MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE
Catalog Number 309649
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 5ml ll euro 125 s/c had foreign matter.The following information was provided by the initial reporter.Hope you are well.We have had several rejections for the bd syringes we have received within the last 3 months.The batch numbers rejected in the above spreadsheet, have been discarded.However, we can provide samples containing contamination, if required.Could you please explain the reason for the rejection? the syringes contained white particles / some had an issue with the plunger.Was patient or user harmed? if yes, please explain no patients were harmed.The particles were identified at the 1st quality check.Was the device being used in/on patient when the issue occurred? no.Could you please explain the event in detail? the syringes go through quality inspection at the point of receipt, if syringes contain particles these are identified at this initial stage.Quality team met with customer on (b)(6) 2025 to further discuss the issue they were experiencing.Per details provided: quantum compounds cytotoxic medications for hospitals using our 3, 5-, 10-, 20- and 50-ml syringes.They use a 0.5 micron filter when compounding.Incoming inspection was performed on syringes by quantum, and small particulate was observed across multiple lots spanning several months (in reference to the excel spreadsheet shared with bd).No magnification is used by quantum or their customer to detect fm.Quantum understands the ink dots on the barrel are deliberately added during manufacturing; this fm is different.It is often located on the internal stopper area and does not appear to be silicone.Previously quantum performed 100% inspection.This level has been reduced and fm is being observed.Previously quantum didn't raise complaints to bd that were reported by their customers and would discard syringe if the occasional fm was found outside the fluid path.Additional information provided: the particles identified were in the barrel, within the fluid pathway.
 
Additional Manufacturer Narrative
(b)(4).Supplemental mdr: foreign matter.Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.The lot number is unknown; therefore, device history record review (dhr) or quality notification review (qn) could not be performed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22190172
Report Number1213809-2025-00394
Device Sequence Number21042073
Product Code FMF
UDI-Device Identifier30382903096498
UDI-Public(01)30382903096498(11)240328(17)290331(10)4065347
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309649
Device Lot Number4065347
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age8 MO
Patient SexUnknown